Maryland, 2010Damaging Winds in Maryland, June 22, 2010
June 22, 2010 · NWS AKQ · 4 events in 2 counties and zones
Scattered severe thunderstorms associated with a frontal boundary produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with a frontal boundary produced damaging winds across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 22, 8:10 PM EST, 44 minutes earlier.
Area forecast discussion, Jun 22, 8:10 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
910 PM EDT TUE JUN 22 2010
.SYNOPSIS...
A WEAK SURFACE BOUNDARY CROSSES THE AREA TONIGHT. BERMUDA HIGH
PRESURE BUILD BACK INTO THE SOUTHEAST STATES WEDNESDAY INTO EARLY
THURSDAY. A COLD FRONT APPROACHES FROM THE WEST LATE THURSDAY...THEN
DROPS ACROSS THE AREA FRIDAY. HIGH PRESSURE BUILDS INTO THE REGION
FROM THE NORTH FRIDAY NIGHT...THEN SLIDES OFF THE COAST SATURDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
UPR TROF CROSSING NRN HALF OF FA ON N HAS RESULTED IN A BKN LINE
OF TSTRMS FROM PA/NJ ON S TOWARD CHO. ONE CELL PRODUCED DAMGG WNDS
AND MARGINAL HAIL ACROSS LOUISA CNTY THIS EVE. SEE LSRAKQ FOR DETAILS.
STORMS HAVE WEAKENED BLO SVR LIMITS DUE TO LOSS OF HTNG. SHORT RANGE
MODELS CONT TO MOVE THIS LINE E NXT SVRL HRS WITH HIGHEST POPS ACROSS
NRN NECK/LWR MD ERN SHORE CNTYS BY 06Z. THUS FCST/GRIDS HAVE BEEN
ADJUSTED TO REFLECT THESE TRENDS WITH NO PCPN XPCTD ACROSS SRN CNTYS.
ALSO ADJUSTED CLOUD GRID TO ACCOUNT FOR THE LOW STRATUS DECK AND FOG
THAT IS CRNTLY HUGGING THE COAST FROM OXB TO WAL. XPCT THESE CNDTNS
TO IMPROVE ONCE SCT CONVECTION MOVES THRU. LOWS 70-75.
WED EXPECTED TO BE HOT...WITH SLT CHC AFTN TSTMS. WEAK SFC BNDRY
REMAINS OVER THE MID ATLC. SPC HAS SLT RISK OF SVR FOR SOUTHERN
AND WESTERN PARTS OF THE FA FOR WED. AGAIN BEST DYNAMICS REMAIN TO
THE N.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
BOTH WED AND THU REMAIN HOT...WITH HIGH TEMPS MOSTLY IN THE UPR 90S.
EXPECT THU TO BE THE WARMER OF THE 2 DAYS...BUT ONLY BY A DEGREE
OR 2. GUIDANCE HAS COME IN A LITTLE LOWER THAN PREVIOUS
PACKAGES...BUT STILL IN THE UPPER 90S. MIN TEMPS IN THE LOW TO
MID 70S BOTH NIGTS. HEAT INDEX VALUES FOR INLAND SOUTHERN LOCATIONS
AROUND 105 ON WED. SINCE THESE ARE MARGINAL FOR ADVISORY
CRITERIA...WILL LEAVE FOR NEXT FCST TO SEE OF AN ADVY WILL BE
NEEDED. CHANCES FOR HEAT ADVY LOK BETTER FOR THU AS TEMPS CREEP UP
A DEGREE OR 2.
LEFT A SLIGHT CHANCE FOR CONVECTION FOR WED AFTN INTO WED EVENING
FOR ALL EXCEPT THE CSTL WATERS. CONTINUE TO SEE WEAK SFC TROF OVER
THE MID ATLC THAT COULD BE ENOUGH TO TRIGGER TSTMS WED AFTN.
ON THU...THE MODELS ALL BEGIN TO SHOW THE NEXT UPR TROF SLIDING
EAST OUT OF THE GREAT LAKES...WHICH PUSHES A FRNT EASTWARD. THIS
FRNT AND THE ASSOCIATED LEE SIDE TROF EXPECTED TO BECOME A FOCUS
FOR CONVECTION...SO GRADUALLY RAMP UP POPS FROM NW TO SE ON THU.
FRONT COMES THROUGH LATE THU...WILL HAVE SOME RELIEF FROM THE
HEAT ON FRI. TIMING OF THIS FROPA WILL ALSO FACTOR IN TO STRENGTH OF
TSTMS. HIGH TEMPS ON FRI RNGE FM U80S TO MID 90S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
EXTENDED PERIOD LOOKS TO BE CHARACTERIZED BY GRADUAL REBUILDING OF
SOUTHEAST CONUS RIDGING ALOFT...WHICH SHOULD RESULTS IN TEMPERATURES
RAMPING RIGHT BACK UP INTO THE 90S FOR LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. AFOREMENTIONED FRONT WL STALL AND EVENTUALLY WASH
OUT/DISSIPATE JUST SOUTH OF THE AREA OVER THE WEEKEND. MEANWHILE TO
THE NW...ANOTHER SERIES OF SHORTWAVES PUSH ACROSS THE UPR
MIDWEST/GREAT LKS REGION OVER THE WEEKEND. CLOSER TO HOME...WL
RETAIN SLGT CHC POPS FOR SCT (PRIMARILY DIURNALLY DRIVEN) TSTMS EACH
DAY THROUGH THE PERIOD.
FOR TEMPERATURES...WILL CONTINUE TO SEE SOME DAY TO DAY FLUCTUATIONS
IN TEMPS. IN GENERAL THOUGH...AFTER A BRIEF RESPITE AT THE START OF
THE PERIOD HIGHS WILL JUMP RIGHT BACK INTO THE 90S FOR MOST ZONES
(U80S/NR 90 AT THE COAST) FOR THE SUNDAY INTO THE FINAL DAYS OF
JUNE. EARLY MORNING LOWS WILL CONTINUE TO AVERAGE RIGHT AROUND 70
DEGREES.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
CNVTN GROWING ATTM NW OF RIC...SHOULD CONT TO BE CNVTN GENLY N OF
RIC/SBY REST OF THE EVE HRS...INCLDD CB THOSE SITES. ALSO...KPG AN
EYE ON STRATUS FM WAL-OXB...PREVAILING FLO SSW...SHOULD RMN NR
CST/OFFSHR. OTRW...XPCTG GENLY VFR UFN. LCL/PTCHY FG/HZ LT NGT/ERY
MRNG HRS NEXT CPL DAYS...RESULTING IN (SHORT) PDS OF/MARGINAL
MVFR/IFR. ISLTD CNVTN PSBL LT WED...AND AGN THU...PTNLLY MR CVRG
BY FRI W/ FNTL PASSAGE.
&&
.MARINE...
OUTSIDE OF ANY ISOLATED CONVECTION EARLY THIS EVENING...THE MARINE
AREA WILL CONTINUE WITH A FAIRLY WEAK GRADIENT TYPICAL OF SUMMER.
SSE WNDS GNLY 10-15 KT WL DROP BACK TO ~10KT...AND VEER TO THE SSW
OVERNIGHT. EXPECTING USUAL DIURNAL SEABREEZE EFFECTS TOMORROW (WNDS
START WSW IN THE MORNING...BECOMING S TO SE BY THE AFTN INTO THE
EVENING. GIVEN STRONG MIXING...WOULDN'T BE SURPRISED TO SEE A FEW NR
SCA-CRITERIA GUSTS (ESP AT ELEVATED SITES). HOWEVER...PREDOMINANT
CONDS SHOULD REMAIN SAFELY BELOW CRITERION.
BY THU...SFC GRADIENT TIGHTENS UP A BIT AS A COLD FRONT APPROACHES
FROM THE NW. STILL...WITH ONLY MARGINALLY COOLER AIR PUSHING IN FROM
THE NORTH BEHIND THE FRONT...BUFKIT DATA STILL WOULD SUGGEST AGAINST
ANTICIPATING SCA CONDITIONS (ALTHOUGH A BRIEF SURGE OF SOMEWHAT
STRONGER NORTHERLY WINDS WILL BE POSSIBLE LATE THU NGT/ERLY FRI).
EITHER WAY...GRADIENT DIMINISHES BY FRIDAY AFTN/EVENING WHICH SHOULD
ALLOW FOR FAIRLY BENIGN BOATING CONDS CONDS FOR THE WEEKEND INTO
EARLY NEXT WEEK...WITH A WEAK FRONTAL BNDRY PUSHING THEIR WAY INTO
THE REGION...W/RETURN FLOW SETTING UP ONCE AGAIN FOR LATE IN THE
WEEKEND INTO EARLY NEXT WEEK. SEAS REMAIN 2-4FT/WVS 1-2FT (THOUGH
BRIEF PD OF ~3 FOOTERS IN THE BAY THU NGT/FRIDAY).
&&
.CLIMATE...
REMAINING HOT THROUGH THE WEEK BUT REC HIGHS AT RIC ARE 100 F OR
HIGHER FROM JUNE 22-27TH...AND IN THE UPR 90S-100 AT ORF...SO NO
ADDITIONAL REC HIGHS ARE ANTICIPATED.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT FOR
VAZ063-070-071-080>083.
MARINE...NONE.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...ALS
LONG TERM...MAM
AVIATION...ALB/DAP/LSA
MARINE...MAM
CLIMATE...AKQHazardous weather outlook, Jun 22, 3:48 PM EST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT TUE JUN 22 2010
MDZ021>025-VAZ048-049-060>062-064>069-072>079-084>094-099-232100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
ACCOMACK-
448 PM EDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING INTO EARLY WEDNESDAY
MORNING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS... SMALL HAIL...
AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE HOT CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WITH THE
HIGHEST DAYTIME TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY.
HIGHS IN THE MID TO UPPER 90S BOTH DAYS AWAY FROM THE COASTS...
COMBINED WITH THE EXPECTED HUMIDITY LEVELS...WILL CREATE HEAT
INDICES FROM 100 TO 104 DEGREES DURING THE AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON. SOME OF
THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>633-650-652-654-656-658-232100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
448 PM EDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING INTO EARLY WEDNESDAY
MORNING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND
HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ063-070-071-080>083-232100-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-
448 PM EDT TUE JUN 22 2010
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING INTO EARLY WEDNESDAY
MORNING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND
HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
THE HOT CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WITH THE
HIGHEST DAYTIME TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY.
HIGHS IN THE MID TO UPPER 90S BOTH DAYS AWAY FROM THE COASTS...
COMBINED WITH THE EXPECTED HUMIDITY LEVELS...WILL CREATE HEAT
INDICES FROM 100 TO 104 DEGREES DURING THE AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON. SOME OF
THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ095>098-100-232100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
448 PM EDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING INTO EARLY WEDNESDAY
MORNING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND
HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE HOT CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WITH THE
HIGHEST DAYTIME TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY.
HIGHS IN THE MID TO UPPER 90S BOTH DAYS AWAY FROM THE COASTS...
COMBINED WITH THE EXPECTED HUMIDITY LEVELS...WILL CREATE HEAT
INDICES FROM 100 TO 104 DEGREES DURING THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
44
In the hours before
Special weather statement, Jun 22, 4:01 PM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
501 PM EDT TUE JUN 22 2010
VAZ097-098-222145-
CHESAPEAKE VA-VIRGINIA BEACH VA-
501 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORM DEVELOPING ALONG THE SEA BREEZE...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEWLY DEVELOPED STRONG THUNDERSTORM OVER GREAT BRIDGE...DRIFTING
SOUTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HERBERTS
CORNER...AND...FENTRESS AT 515 PM EDT...GREAT BRIDGE AT 520 PM
EDT...HICKORY AT 540 PM EDT.
EXPECT WIND GUSTS UP TO 30 MPH...FREQUENT LIGHTNING AND LOCALLY
HEAVY DOWNPOURS IN THE PATH OF THIS STORM. RUNOFF FROM THE RAINFALL
WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS.
LAT...LON 3656 7613 3656 7641 3682 7628 3676 7611
44
Special weather statement, Jun 22, 6:03 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
703 PM EDT TUE JUN 22 2010
VAZ049-230000-
LOUISA VA-
703 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORMS APPROACHING LOUISA COUNTY...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM 8 MILES EAST OF CULPEPER TO 19
MILES NORTHWEST OF LOUISA...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...BOSWELLS TAVERN AROUND 735 PM EDT.
EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY
HEAVY DOWNPOURS IN THE PATH OF THIS STORM. SMALL HAIL IS ALSO
POSSIBLE.
LAT...LON 3813 7822 3815 7811 3815 7808 3814 7805
3815 7802 3813 7798 3811 7784 3804 7774
3803 7774 3803 7772 3779 7783 3790 7803
3801 7829
44Local storm report, Jun 22, 7:15 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
815 PM EDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG TREVILIANS 38.05N 78.07W
06/22/2010 LOUISA VA EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE WESTERN PART OF THE
COUNTY.
&&
MRUSNAKLocal storm report, Jun 22, 7:16 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 PM EDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL LOUISA 38.02N 78.00W
06/22/2010 M0.88 INCH LOUISA VA EMERGENCY MNGR
PENNY TO NICKEL HAIL COVERED THE GROUND IN LOUISA.
&&
MRUSNAKSpecial weather statement, Jun 22, 7:25 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
825 PM EDT TUE JUN 22 2010
VAZ049-063-064-230115-
CAROLINE VA-HANOVER VA-LOUISA VA-
825 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORM MOVING ACROSS THE PIEDMONT...
AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUMPASS...OR ABOUT 8 MILES EAST OF
MINERAL...MOVING SOUHTEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR BEAVERDAM AT 835 PM EDT...COATESVILLE AT 845 PM
EDT...HEWLETT AT 850 PM EDT...NOEL AT 855 PM EDT...OLIVER AT 900 PM
EDT...DOSWELL AT 905 PM EDT.
EXPECT WIND GUSTS TO 30 MPH...FREQUENT LIGHTNING...SMALL HAIL AND
LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM.
LAT...LON 3806 7775 3803 7774 3800 7764 3802 7762
3796 7733 3775 7745 3790 7790 3807 7783
44Special weather statement, Jun 22, 7:56 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
856 PM EDT TUE JUN 22 2010
MDZ021-022-230200-
DORCHESTER MD-WICOMICO MD-
856 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORMS APPROACHING WESTERN DORCHESTER
COUNTY...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 29 MILES WEST OF CAMBRIDGE TO 41 MILES
SOUTHWEST OF CAMBRIDGE...OR FROM CHESAPEAKE BEACH TO 6 MILES
SOUTHWEST OF LEONARDTOWN...MOVING EAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
CAMBRIDGE AROUND 930 PM EDT...
SECRETARY AROUND 945 PM EDT...
HURLOCK AROUND 950 PM EDT...
VIENNA AROUND 955 PM EDT...
WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. SMALL HAIL IS ALSO POSSIBLE.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
A PERIOD OF VERY HEAVY RAIN WILL ACCOMPANY THE PASSAGE OF THESE
STORMS...POSSIBLY RESULTING IN PONDING OF WATER ON ROADWAYS...AND IN
LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3849 7575 3824 7605 3828 7615 3824 7611
3824 7616 3832 7627 3835 7624 3836 7628
3850 7635 3854 7634 3850 7633 3853 7625
3856 7632 3859 7627 3863 7630 3864 7616
3857 7604 3868 7596 3870 7583
25Thunderstorm Wind, Dorchester
- When
- June 22, 8:54 PM EST
- Where
- Dorchester County, 0.69 mi S of Cambridge
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 38.560, -76.080
Wind gust of 53 knots (61 mph) was measured at Cambridge AWOS.
Thunderstorm Wind, Dorchester
- When
- June 22, 8:55 PM EST
- Where
- Dorchester County, 0.69 mi S of Cambridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.560, -76.080
Tree was downed on Sloop Road.
Thunderstorm Wind, Wicomico
- When
- June 22, 9:30 PM EST
- Where
- Wicomico County, 0.54 mi E of Salisbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.370, -75.590
Tree was downed in Salisbury. Power lines were downed in Del Mar.
Thunderstorm Wind, Wicomico
- When
- June 22, 9:41 PM EST
- Where
- Wicomico County, 0.54 mi E of Salisbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.370, -75.590
Trees and power lines were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22 to 24, 2010$1.9 million · EF1 · 47 events
- Heat in Arkansas, June 22, 20101 death · 1 event
- Rip Current in New York, June 22, 20101 death · 1 event
- Flash Flooding and Flooding in Indiana, June 22 to 23, 2010$3.5 million · 1 in hail · 20 events
- Flooding in Iowa, June 22 to 30, 2010$3.5 million · 8 events
- Tornado and Hail in Wyoming, June 22, 2010$405,000 · EF0 · 22 events
- Flooding in Illinois, June 22 to 26, 2010$500,000 · 2 events
- Tornado in Pennsylvania, June 22, 2010$100,000 · EF1 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22, 2010$250,000 · 1 event
- Flood in Missouri, June 22, 2010$250,000 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244384, 244371, 244373, 244378.